MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, and ethnicity: unknown, information not provided, implant date: give date: n/a (not applicable).There is no indication that the intraocular lens was implanted.Explant date: if explanted, give date: n/a (not applicable).There is no indication that the intraocular lens was implanted; therefore, not explanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that surgeon noticed a tear in the intraocular lens (iol) when inserting the lens into the patient's eye.They could not determine if the tear was already there or if it happened while loading the lens into the inserter and cartridge.No further information is available.A replacement lens of the same model and diopter was implanted in the patient's eye with no problem.The surgery went great and no medical intervention was required.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation ¿ yes, returned to manufacturer on 09/28/2021.Section h3: device evaluated by manufacturer ¿ yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during removal.The optic body was observed to be torn near a haptic.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue was confirmed, but can be attributed to handling and cannot be confirmed to be related to manufacturing and therefore no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12451985
Report Number2020664-2021-07265
Device Sequence Number11746152
Product Code HQL
UDI-Device Identifier05050474530720
UDI-Public(01)05050474530720(17)260422
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE PSCS, LOT CJ16513.; CARTRIDGE PSCS, LOT CJ16513